Steroid induced glaucoma pdf

In certain cases, inflammation of the eye can be treated with non-steroidal medications (topical, oral and/or intravenous) depending on the severity of the uveitis and the side effects of treatment, although steroids are the most commonly prescribed medication class used to treat eye inflammation. Baseline optic nerve head and visual field testing is recommended so that your ophthalmologist can determine if steroid-induced glaucoma is causing optic nerve damage or visual field loss. Depending on the test results, your ophthalmologist may recommend more aggressive glaucoma treatments or the use of non-steroidal uveitis treatments.

During conventional pharmacologic dose corticosteroid therapy, ACTH production is inhibited with subsequent suppression of cortisol production by the adrenal cortex. Recovery time for normal HPA activity is variable depending upon the dose and duration of treatment. During this time the patient is vulnerable to any stressful situation. Although it has been shown that there is considerably less adrenal suppression following a single morning dose of prednisolone (10 mg) as opposed to a quarter of that dose administered every six hours, there is evidence that some suppressive effect on adrenal activity may be carried over into the following day when pharmacologic doses are used. Further, it has been shown that a single dose of certain corticosteroids will produce adrenal cortical suppression for two or more days. Other corticoids, including methylprednisolone, hydrocortisone, prednisone, and prednisolone, are considered to be short acting (producing adrenal cortical suppression for 1¼ to 1½ days following a single dose) and thus are recommended for alternate day therapy.

Optic disc photographs may be taken to assess the degree of damage - if any -  to the optic nerve, plus a visual-field test to determine the range of peripheral vision. Advice may be given to gradually discontinue topical medication in one eye to see if the pressure improves. Reduce the concentration or dosage of the steroid. Change to a less potent steroid such as FML (fluorometholone), Vexol (rimexalone) or Lotemax (loteprednole). Change to an oral nonsteroidal anti-inflammatory drug, eg. ibuprofen. Treat as for open-angle glaucoma. Where inflammation is moderate to severe, steroids are usually increased initially to reduce the inlammation using a topical hypotensive agent such as a prostaglandin analogue or a beta-blocker.

Q: I was diagnosed as having a premature development of a cataract in my left eye. The symptoms were discomfort on a sunny day and a feeling that there was something in my eye. No pain, just something there. The ophthalmologist gave me a thorough exam and the diagnosis stated above. He said my right eye had the beginning of one, but it has not been noticed. Besides surgery, are there glasses I could wear or drops that would make it clearer? I also see halos around lights when driving at night. This has been causing me anxiety and of course a fear that it will progress quickly. What course of treatment should I take? The symptoms have been noticeable for about four weeks. — .

Steroid induced glaucoma may develop after application of steroid preparations applied to the skin of the eyelids. This elevation occurs most frequently with chronic use, such as in patients with atopic dermatitis. Close IOP monitoring of these patients is essential and consideration of a non-steroidal topical medication, such as tacrolimus and pimecrolimus, should be considered as an alternative. Elevation in intraocular pressure has also been noted with application of steroids on skin that was not periocular, either from ocular contamination or systemic absorption. 22 Patients should be advised to wash their hands after applying dermatologic steroids or to use gloves.

Steroid induced glaucoma pdf

steroid induced glaucoma pdf

Q: I was diagnosed as having a premature development of a cataract in my left eye. The symptoms were discomfort on a sunny day and a feeling that there was something in my eye. No pain, just something there. The ophthalmologist gave me a thorough exam and the diagnosis stated above. He said my right eye had the beginning of one, but it has not been noticed. Besides surgery, are there glasses I could wear or drops that would make it clearer? I also see halos around lights when driving at night. This has been causing me anxiety and of course a fear that it will progress quickly. What course of treatment should I take? The symptoms have been noticeable for about four weeks. — .

Media:

steroid induced glaucoma pdfsteroid induced glaucoma pdfsteroid induced glaucoma pdfsteroid induced glaucoma pdfsteroid induced glaucoma pdf

http://buy-steroids.org